Alert archive / Ohio / Flash Flood Warnings in 2004

Flash Flood Warning 40, NWS Pittsburgh, PA

June 11, 2004Monroe County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Jun 11, 2004, 11:20 AM EDT for Monroe County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2004, 11:20 AM EDT (15:20 UTC)
Expired
Jun 11, 2004, 2:15 PM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Monroe County, OH

The radar

The Pittsburgh radar (KPBZ), 119 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 3.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2004-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2004-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 111527
FFWPBZ
OHC111-111815-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1120 AM EDT FRI JUN 11 2004

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MONROE COUNTY IN OHIO

* UNTIL 215 PM EDT

* AT 1116 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED 1 TO 1.5 INCHES OF RAIN HAS FALLEN OVER THE PAST HOUR IN 
  PORTIONS OF MONROE COUNTY. LOCATIONS THAT HAVE RECEIVED THE        
  HEAVIEST RAINFALL INCLUDE GRAYSVILLE...CLARINGTON...ANTIOCH AND    
  CAMERON. 

<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.

LAT...LON 3986 8131 3983 8083 3981 8082 3976 8087
      3970 8084 3966 8088 3963 8088 3960 8095
      3954 8104 3958 8105 3957 8126 3960 8125
      3960 8128 3970 8127 3971 8132

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 9:21 AM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 11, 9:21 AM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
921 AM EDT FRI JUN 11 2004

QUICK UPDATE.
FLOOD WATCH ISSUED THRU EVENING 10 PM FOR SWRN PA/EXTREME NORTHERN WVA
EAST CENTRAL OHIO AND GARRETT CNTY MD.
SHRT/WV EXPECTED TO ROLL ACROSS THE BNDRY DRAPPED ACROSS SRN SXNS CWA
THIS AFTN/EVE ALONG WITH PWS AOA 1.8. PENTY OF LLVL MOISTURE AND
LIFT. ALSO ADDED GUSTY WINDS/HAIL AS SRN SXSNS CWA ADDED TO SLIGHT
RISK TODAY.

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...PAZ020-021-029>032 FLOOD WATCH TIL 10 PM.
OH...OHZ039>041-048>050-057>059-068-069 FLOOD WATCH TIL 10 PM.
WV...WVZ001>004-012-021>023-041 FLOOD WATCH TIL 10 PM.
MD...MDZ001 FLOOD WATCH TIL 10 PM.
&&
Hazardous weather outlook, Jun 11, 9:11 AM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PITTSBURGH PA
911 AM EDT FRI JUN 11 2004

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-111252-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
911 AM EDT FRI JUN 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST
CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN MUCH OF EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...EXTREME NORTHERN WEST
VIRGINIA AND GARRETT COUNTY MARYLAND. THE THREAT OF LARGE HAIL AND
DAMAGING WIND ARE THE MAIN THREATS...BUT REPEATED HEAVY RAINFALL IS
ALSO POSSIBLE... SO A FLOOD WATCH IS IN EFFECT FOR MUCH OF THE SAME
AREA THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

In the hours before

Special weather statement, Jun 11, 9:19 AM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
919 AM EDT FRI JUN 11 2004

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-111900-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
919 AM EDT FRI JUN 11 2004

...SEVERE WEATHER OUTLOOK...

SEVERE WEATHER IS POSSIBLE THIS AFTERNOON AND EARLY TONIGHT IN
SOUTHWEST PENNSYLVANIA...EXTREME NORTHERN WEST VIRGINIA...PORTIONS OF
EAST CENTRAL OHIO AS WELL AS GARRETT COUNTY MARYLAND. THE MAIN THREAT
OF SEVERE WEATHER IS FROM DAMAGING WIND AND LARGE HAIL. REPEAT HEAVY
DOWNPOURS FROM THESE STORMS CAN ALSO CAUSE FLOODING SO A FLOOD WATCH
IS IN EFFECT THROUGH THIS EVENING FOR MUCH OF THE SAME AREA.

A STALLED FRONTAL BOUNDARY IS BRINGING THIS THREAT OF SEVERE WEATHER
TO THE REGION. AS THIS BOUNDARY BEGINS TO MOVE SOUTHWARD EARLY
TONIGHT THE THREAT SHOULD EASE.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS AS WELL AS OTHER
OFFICIAL MEDIA OUTLETS FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jun 11, 10:06 AM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1006 AM EDT FRI JUN 11 2004

OHZ039-040-048-049-057>059-068-069-111600-
BELMONT OH-CARROLL OH-COSHOCTON OH-GUERNSEY OH-HARRISON OH-MONROE OH-
MUSKINGUM OH-NOBLE OH-TUSCARAWAS OH-
1006 AM EDT FRI JUN 11 2004

...THUNDERSTORMS WITH HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN AT TIMES WILL MOVE ACROSS THE REGION
THROUGH THE REMAINDER OF THE MORNING. RAINFALL AMOUNTS THROUGH
10AM THIS MORNING RANGED FROM ONE THIRD OF AN INCH TO NEAR ONE INCH.
MOTORISTS SHOULD ALLOW EXTRA TIME FOR TRAVEL.

A FLOOD WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 PM EDT THIS
EVENING.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 12:02 PM EDTFlash Flood WarningPBZBelmont, Guernsey4 hr

Nearby

Flash Flood Warnings in Ohio, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.